Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 27, 2025, 4:47 PM MDT for 4 counties in Nebraska. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2025, 4:47 PM MDT (22:47 UTC)
- Expired
- Apr 27, 2025, 5:30 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Garden County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:13 PM MDT | FUNNEL CLOUD | 4 Ese Ellsworth, NE | Report of funnel cloud via spotter network and NWS chat. |
| Apr 27, 5:19 PM MDT | HAIL 1.75 | 5 Se Ellsworth, NE | Report via Spotter Network and NWS Chat. |
| Apr 27, 5:22 PM MDT | HAIL 1 | 4 S Hyannis, NE | Multiple reports via social media and NWS chat. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 3:56 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
634
WUUS53 KLBF 272247
SVRLBF
NEC031-069-075-161-272330-
/O.NEW.KLBF.SV.W.0003.250427T2247Z-250427T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
447 PM MDT Sun Apr 27 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Cherry County in north central Nebraska...
Western Grant County in west central Nebraska...
Northern Garden County in the Panhandle of Nebraska...
Southeastern Sheridan County in the Panhandle of Nebraska...
* Until 530 PM MDT.
* At 446 PM MDT, a severe thunderstorm was located 8 miles north of
Crescent Lake National Wildlife Refuge, or 30 miles north of
Oshkosh, moving northeast at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Ellsworth, Hyannis, Ashby, Crescent Lake National Wildlife Refuge,
Watson Lake, Patterson Lake, Finnegan Lake, Swede Lake, Deer Lake,
Britton Lake, Kincaid Lake, Kennedy Lake, Wild Horse Flats, Mumper,
Bingham, Herman Lake, Dominick Lake, Jerry Lake, Spring Valley
Lake, and Tralnor Lake.
This includes the following highways...
Highway 2 between mile markers 114 and 146.
Highway 61 between mile markers 142 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM MDT for the Panhandle
of, north central and west central Nebraska.
&&
LAT...LON 4165 10251 4188 10264 4230 10201 4183 10159
TIME...MOT...LOC 2246Z 245DEG 48KT 4185 10235
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
702
WWUS53 KLBF 272305
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
505 PM MDT Sun Apr 27 2025
NEC031-069-075-161-272330-
/O.CON.KLBF.SV.W.0003.000000T0000Z-250427T2330Z/
Cherry NE-Grant NE-Garden NE-Sheridan NE-
505 PM MDT Sun Apr 27 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTHWESTERN CHERRY...WESTERN GRANT...NORTHERN GARDEN AND
SOUTHEASTERN SHERIDAN COUNTIES...
At 505 PM MDT, a severe thunderstorm was located 9 miles southeast
of Ellsworth, or 35 miles northwest of Arthur, moving northeast at
35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ellsworth, Hyannis, Ashby, Crescent Lake National Wildlife Refuge,
Watson Lake, Patterson Lake, Finnegan Lake, Swede Lake, Deer Lake,
Britton Lake, Kincaid Lake, Kennedy Lake, Wild Horse Flats, Mumper,
Bingham, Herman Lake, Dominick Lake, Jerry Lake, and Spring Valley
Lake.
This includes the following highways...
Highway 2 between mile markers 114 and 146.
Highway 61 between mile markers 142 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM MDT for the Panhandle
of, north central and west central Nebraska.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4166 10248 4192 10258 4230 10201 4183 10159
TIME...MOT...LOC 2305Z 235DEG 59KT 4197 10214
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:10 PM MDT, 2 hours 37 minutes earlier. Its key messages:
- Isolated severe thunderstorms possible this evening.
- Elevated fire weather conditions Monday afternoon, along with thunderstorms possible across north central Nebraska, a few which could be strong.
- Warmer temperatures expected Wednesday through Sunday.
Area forecast discussion, Apr 27, 2:10 PM MDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service North Platte NE 310 PM CDT Sun Apr 27 2025 .KEY MESSAGES... - Isolated severe thunderstorms possible this evening. - Elevated fire weather conditions Monday afternoon, along with thunderstorms possible across north central Nebraska, a few which could be strong. - Warmer temperatures expected Wednesday through Sunday. && .SYNOPSIS... Issued at 310 PM CDT Sun Apr 27 2025 Surface low pressure has deepened to near 994mb near Denver at 20Z, with low pressure extending north into southeast Wyoming and south into southeast Colorado. Southerly winds 15 to 30 mph across southwest and central Nebraska with dewpoints in the mid 50s to near 60. Stratus remains in place east of Gordon through North Platte, with clearing to the west. Imperial was at 83 and Ogallala and Grant 81, with the warmest temperatures at 20Z. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 310 PM CDT Sun Apr 27 2025 Tonight, there is the potential for isolated to scattered severe thunderstorms this evening. A deep upper trough will advance toward the Four Corners region early this evening. This will produce deep cyclogenesis across eastern Colorado into the southern Nebraska panhandle. Abundant moisture will be in place across Nebraska. Stratus has cleared out across far southwest Nebraska and the southeast panhandle. Strong heating underway across eastern Colorado and western Kansas into far southwest Nebraska reaching the low 80s. Surface winds are shown be be backed to a more southeasterly early this evening over the southeast Panhandle, which will be area where low-level convergence and a strong differential heating boundary will develop. This may result in isolated severe storm initiation. further east, across southwest Nebraska, a stronger capping inversion for recent stratus may inhibit storm development. However, while confidence in occurrence of storms as well as locations may be low, this will likely be an impactful event should storms develop. Deep layer shear from 40 to 50kts and surface-based CAPEs from 2000-3000 J/KG are shown across the southern panhandle and southwest Nebraska early evening. This will be sufficient for supercells with all modes of severe weather possible, including large hail, damaging winds and a tornado or two near any storms with localized backed surface winds. The latest CAMs also indicate storms in the western Panhandle moving into the northwest Sandhills mid to late evening. Storm chances will increase north central Nebraska after midnight, with the severe threat expected to diminish. Monday, a pre-frontal surface trough will move through during the morning, bringing gusty westerly winds to 20 to 35 mph in the afternoon. An upper trough moving across the Northern Plains. This will bring chances for showers and thunderstorms across north central Nebraska. Strong deep layer shear will be present, and despite dewpoints in the low 40s, a few strong storms are possible across east of Highway 83 in north central Nebraska during the afternoon and early evening. Much drier air with dewpoints falling into the low to mid 30s will combine with the strong winds to create elevated fire weather conditions, mainly south of Highways 2 and 91. Showers will end Monday night as the system moves east as northerly winds diminish. Lows overnight will fall into the mid to upper 30s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 310 PM CDT Sun Apr 27 2025 Cooler and dry Tuesday in the mid 60s behind the cold front. The next opportunity for showers and storms will be Wednesday afternoon into Wednesday night, as an upper trough moving across the Northern Plains drives a cold front into and trough the area. Highs in the low 70s Wednesday cool to the mid and upper 60s Thursday. Warmer in the Wednesday through Sunday, with low chances for showers and storms Saturday into Sunday, as an upper trough deepens across the western U.S. bringing southwesterly flow aloft to the region. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1238 PM CDT Sun Apr 27 2025 Stratus deck will continue to erode this afternoon across western Nebraska, making it east toward KLBF terminal. Across northern and central Nebraska, there is less uncertainty if stratus will lift this afternoon with MVFR conditions lingering into the evening hours. LLWS of 45 kts will be possible late evening through midnight. SFC winds will be out of the south around 15 to 20 kts with gust up to 30 kts through midnight, then winds will begin to shift to the west around 10 to 15 kts, increasing across northern Nebraska in the afternoon with gust near 25kts. There will also be an isolated to scattered chance of thunderstorms late afternoon through the late evening hours across western and north central Nebraska, with the greatest threat across western and northwestern Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Gomez
Hazardous weather outlook, Apr 27, 2:27 PM MDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 327 PM CDT Sun Apr 27 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-282030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 327 PM CDT Sun Apr 27 2025 /227 PM MDT Sun Apr 27 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Isolated to scattered severe thunderstorms are possible by late afternoon lasting into the evening across western and north central Nebraska. The main hazard will be large hail, with a secondary hazard of damaging winds, a tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated fire weather conditions return on Monday afternoon across the area due to gusty westerly winds and low relative humidity. There is also the potential for an isolated severe thunderstorm across far north central Nebraska Monday afternoon into early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Apr 27, 4:28 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
428 PM MDT Sun Apr 27 2025
NEZ004-022-023-035-272300-
Sheridan NE-Grant NE-Arthur NE-Garden NE-
428 PM MDT Sun Apr 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ARTHUR...
SOUTHWESTERN GRANT...NORTHERN GARDEN AND SOUTH CENTRAL SHERIDAN
COUNTIES THROUGH 500 PM MDT...
At 427 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crescent Lake National Wildlife Refuge, or 26 miles north of Oshkosh,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ellsworth, Crescent Lake National Wildlife Refuge, Rackett, Patterson
Lake, Deer Lake, Britton Lake, Wild Horse Flats, Richardson Lake,
Mumper, Herman Lake, Jerry Lake, Adams Flats, Tralnor Lake, and
Bourquim Hill.
This includes Highway 2 between mile markers 114 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM MDT for the Panhandle
of and west central Nebraska.
&&
LAT...LON 4212 10229 4165 10196 4161 10260 4170 10264
4174 10264 4174 10266 4176 10267 4180 10268
TIME...MOT...LOC 2227Z 234DEG 32KT 4178 10247
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:28 PM MDT | Special Weather Statement | LBF | Garden | 32 min |
| Apr 27, 5:16 PM MDT | Tornado Warning | LBF | Cherry, Garden, Grant, Sheridan | 44 min |
| Apr 27, 5:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 36 min |
| Apr 27, 5:52 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 38 min |
| Apr 27, 5:53 PM MDT | Tornado Warning | LBF | Cherry, Garden, Grant, Sheridan | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.